Florida, 2010

Hail in Florida, November 2, 2010

November 2, 2010 · NWS MOB · 1 event in 1 county or zone

A thunderstorm produced large hail in northwest Florida.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A thunderstorm produced large hail in northwest Florida.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Nov 2, 2:50 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Nov 2, 2:50 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT TUE NOV 2 2010

.SHORT TERM [TODAY AND TONIGHT]...CLOSED UPPER LOW OVER SOUTHEAST
TEXAS WILL MOVE SOUTHEAST OVER THE WESTERN GULF OF MEXICO ON
WEDNESDAY...AND THEN AS AN OPEN WAVE ACROSS THE EASTERN GULF ON
THURSDAY AS IT MERGES WITH A LONGWAVE TROUGH DIGGING SOUTH OVER THE
EASTERN CONUS. ASSOCIATED SURFACE LOW CENTERED ACROSS SOUTHWEST
LOUISIANA WILL INITIALLY DROP SOUTH ACROSS THE WESTERN GULF ON
WEDNESDAY...AND THEN MOVE EASTWARD AS A TROUGH ACROSS THE EASTERN
GULF ON THURSDAY.

A WARM FRONT WILL STALL NEAT THE COAST ON WEDNESDAY...WITH
PRECIPITABLE WATER VALUES HOLDING BETWEEN 1.4 AND 1.7 INCHES.
NUMEROUS TO CATEGORICAL POPS CONTINUE THROUGH MID WEEK...WITH DEEP
LAYER MOISTURE IN PLACE AND 0-2KM MU CAPES REACHING BETWEEN 500 J/KG
INLAND AREAS AND UP TO 1500 J/KG ALONG THE COAST. WITH 0-2KM
HELICITY VALUES DISPLACED FROM 100 TO 200 M2/S2...SOME OF THE
STRONGER STORMS MAY BEGIN TO ROTATE AND PRODUCE STRONG OUTFLOW WINDS.

WITH THICK CLOUD COVER IN PLACE...LOW TEMPERATURES TONIGHT WILL NOT
FALL THAT MUCH...RANGING FROM THE MID 50S NORTHEAST ZONES...TO THE
MID/UPPER 60S COASTAL SECTIONS. HIGH TEMPERATURES WEDNESDAY WILL
RANGE FROM 68 TO 74 DEGREES. LOW TEMPERATURES WEDNESDAY NIGHT WILL
RANGE FROM THE MID 50S NORTHERN ZONES...TO THE LOW 60S COASTAL
SECTIONS. A SURGE OF COLD DRY AIR WILL PUSH IN FROM THE NORTH ON
THURSDAY ON THE BACKSIDE OF THE DEPARTING SURFACE LOW...WITH
PRECIPITABLE WATER VALUES DROPPING TO AROUND ONE-QUARTER INCH BY
LATE IN THE DAY. HIGH TEMPERATURES THURSDAY WILL RANGE FROM 66 TO 72
DEGREES. LOW TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE UPPER
30S NORTHERN ZONES...TO THE MID 40S COASTAL SECTIONS. /22

.LONG TERM [FRIDAY THROUGH TUESDAY]...HIGHLY AMPLIFIED UPPER
LONGWAVE TROUGH CONTINUES SLOWLY EASTWARD OVER THE EASTERN STATES ON
FRIDAY AND OVER THE WESTERN ATLANTIC THIS WEEKEND. STRONG DEEP LAYER
NORTHWEST FLOW ONGOING OVER THE REGION...WITH STRONG LARGE SCALE
SUBSIDENCE AS SURFACE HIGH SETTLES INTO THE SOUTHEAST STATES.
TEMPERATURES REMAIN WELL BELOW SEASONABLE LEVELS FRIDAY THROUGH
SATURDAY NIGHT...BEGIN TO MODIFY ON SUNDAY....AND THEN BACK TO
NORMAL THROUGH EARLY NEXT WEEK. THE COLDEST NIGHTS THIS CYCLE WILL
BE FRIDAY AND SATURDAY NIGHTS...AND WITH INLAND SURFACE WINDS
BECOMING LIGHT WE MAY SEE AREAS OF FROST OR POSSIBLY A LIGHT FREEZE
IN SOME LOCATIONS. /22

&&

.MARINE...A MODERATE TO STRONG EAST TO SOUTHEAST WIND AT 15 TO 20
KNOTS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON IN RESPONSE TO A
DEVELOPING AREA OF LOW PRESSURE OVER THE WESTERN GULF MOVING EAST.
THE AREA OF LOW PRESSURE WILL GENERALLY TRACK SOUTH OF THE COAST
THROUGH WEDNESDAY NIGHT GIVING WAY TO A MODERATE TO STRONG
NORTHEASTERLY FLOW AT 15 TO 20 WEDNESDAY NIGHT. SEAS OFFSHORE WILL
CONTINUE TO RANGE FROM 4 TO 6 FEET DUE TO INCREASED FETCH WITH
CHOPPY TO ROUGH CONDITIONS ON AREAS BAYS AND SOUNDS. WINDS AND SEAS
WILL ALSO BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS AHEAD OF THE LOW THROUGH WEDNESDAY NIGHT. IN THE WAKE
OF THIS SYSTEM A STRONG COLD FRONT WILL MOVE SOUTH OF THE MARINE
AREA ON THURSDAY GIVING WAY TO A STRONG NORTHERLY FLOW AT 20 TO 30
KNOTS THROUGH EARLY SATURDAY MORNING DECREASING TO AROUND 15 KNOTS
DURING THE DAY THEN BECOMING NORTHEAST AT 15 TO 20 KNOTS SATURDAY
NIGHT. AS A RESULT SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED
THURSDAY THROUGH FRIDAY NIGHT. 32/EE

&&

.AVIATION [02/18Z ISSUANCE]...FR TO MIFR CONDITIONS...SCT TO BKN LOW
CLOUDS FROM .5K TO 1K FEET IN AND AROUND SHOWERS WITH A FEW EMBEDDED
THUNDERSTORMS THROUGH 18Z WED. SOME PATCHY FOG WITH VISIBILITIES AT
2 TO 4 MILES LATE TONIGHT WITH CEILINGS LOWERING TO AROUND 200 FT AT
TIMES. WINDS WILL CONTINUE FROM THE SOUTHEAST AT AROUND 15 KNOTS
THIS AFTERNOON BACKING TO THE EAST AND NORTHEAST TONIGHT AT 10 TO 15
KNOTS THEN BECOMING EAST TO SOUTHEAST AT 10 TO 15 KNOTS WITH HIGHER
GUSTS ESPECIALLY NEAR SHOWERS AND THUNDERSTORMS WED MORNING. 32/EE

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM WILL MOVE EASTWARD ACROSS THE
NORTHERN GULF THROUGH THURSDAY AND BRING PERIODS OF SHOWERS AND
THUNDERSTORMS TO MUCH OF THE AREA.  AFTERNOON RELATIVE HUMIDITIES
WILL REMAIN WELL ABOVE CRITICAL LEVELS THROUGH THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      64  74  57  68 /  80  80  70  40
PENSACOLA   65  74  60  71 /  80  80  70  60
DESTIN      65  74  62  72 /  80  80  70  60
EVERGREEN   58  69  55  67 /  80  80  70  50
WAYNESBORO  60  70  54  67 /  80  80  70  40
CAMDEN      57  68  54  67 /  80  80  70  40
CRESTVIEW   61  71  58  70 /  80  80  70  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Nov 2, 2:40 PM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT TUE NOV 2 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-031100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
340 PM CDT TUE NOV 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. THE
COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA

.DAY ONE...TONIGHT

AN UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW WILL CONTINUE
TO APPROACH FROM THE WEST TONIGHT. SHOWERS AND THUNDERSTORMS WILL
INCREASE IN COVERAGE THROUGH TONIGHT. WIDESPREAD SEVERE THUNDERSTORM
DEVELOPMENT IS NOT EXPECTED AT THIS TIME. WIND GUSTS FROM 35 TO 45
MPH MAY ACCOMPANY SOME OF THE HEAVIER SHOWERS OR THUNDERSTORMS.

SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE MARINE AREA DUE TO
MODERATE TO STRONG EAST TO SOUTHEAST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE NORTHERN GULF
THROUGH EARLY THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED AHEAD OF THIS SYSTEM WEDNESDAY INTO EARLY THURSDAY. SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME. WIND GUSTS FROM 35 TO 45
MPH MAY ACCOMPANY SOME OF THE HEAVIER SHOWERS OR THUNDERSTORMS.

A MODERATE TO STRONG EAST TO SOUTHEAST WIND WILL CONTINUE OVER THE
MARINE AREA THROUGH WEDNESDAY NIGHT. SMALL CRAFT SHOULD EXERCISE
CAUTION THROUGH THIS TIME. BY THURSDAY MORNING...A COLD FRONT WILL
MOVE THROUGH THE REGION RESULTING IN THE DEVELOPMENT OF A STRONG
OFFSHORE FLOW THAT WILL PERSIST INTO EARLY SATURDAY. SMALL CRAFT
ADVISORIES WILL LIKELY BE REQUIRED.

A MUCH COLDER AIRMASS WILL FILTER INTO THE REGION LATE IN THE WEEK
THROUGH NEXT WEEKEND. WHILE STILL FAR OUT IN TIME...IT DOES APPEAR
POSSIBLE THAT SOME INLAND LOCATIONS MAY EXPERIENCE THEIR FIRST FROST
OR FREEZE ON SATURDAY AND SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Nov 2, 1:55 PM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT TUE NOV 2 2010

ALZ064-022045-
LOWER BALDWIN AL-
255 PM CDT TUE NOV 2 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BALDWIN COUNTY IN
SOUTHWEST ALABAMA...THROUGH 345 PM CDT...

AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF GULF SHORES...OR 10 MILES
SOUTHWEST OF BON SECOUR...AND MOVING NORTH AT 25 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
BON SECOUR AROUND 310 PM CDT...
POINT CLEAR AROUND 335 PM CDT...
SUMMERDALE...HOUSTONVILLE AROUND 340 PM CDT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&
Special weather statement, Nov 2, 3:26 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
426 PM CDT TUE NOV 2 2010

ALZ062-064-022200-
UPPER BALDWIN AL-LOWER BALDWIN AL-
426 PM CDT TUE NOV 2 2010

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BALDWIN COUNTY IN
SOUTHWEST ALABAMA...THROUGH 500 PM CDT...

AT 422 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM NEAR ROBERTSDALE...OR 6 MILES EAST OF SILVERHILL...AND
MOVING NORTHEAST AT 10 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
GATESWOOD...BARRINEAU PARK AROUND 500 PM CDT...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 46 AND 60.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&
Special weather statement, Nov 2, 4:37 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
537 PM CDT TUE NOV 2 2010

FLZ002-004-022330-
COASTAL ESCAMBIA FL-COASTAL SANTA ROSA FL-
537 PM CDT TUE NOV 2 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ESCAMBIA AND
SOUTHWESTERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 630
PM CDT...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WEST PENSACOLA...OR 12 MILES SOUTHWEST OF
AVALON BEACH...AND MOVING NORTH AT 15 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
BRENT AROUND 550 PM CDT...
FERRY PASS...ENSLEY AROUND 600 PM CDT...
GONZALEZ AROUND 615 PM CDT...
PACE AROUND 625 PM CDT...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 3 AND 17.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&

The radar

The Mobile radar (KMOB), 102 km away, was scanning. The volume nearest the first event began at 22:46 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Escambia

When
November 2, 4:45 PM CST to 4:47 PM CST
Where
Escambia County, Pensacola
Measured
1.75 in hail
Reported by
Public
Coordinates
30.420, -87.220

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269159.